Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 56, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 8, 2011, 1:35 PM EDT for 5 counties in Michigan. It was in force for 40 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 1:35 PM EDT (17:35 UTC)
- Expired
- Jun 8, 2011, 2:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Antrim County, MI, Benzie County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI
The radar
The NCL Michigan radar (KAPX), 75 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:43 PM EDT | MARINE TSTM WIND 40 | Empire, MI | |
| Jun 8, 1:45 PM EDT | HAIL 1 | Lake Leelanau, MI | ALSO POWER LINES AND TREES ARE DOWN. |
| Jun 8, 1:56 PM EDT | HAIL 0.88 | Suttons Bay, MI | |
| Jun 8, 1:59 PM EDT | TSTM WND GST 60 | Suttons Bay, MI | MEASURED AT INLAND SEAS ACADEMY. INLAND SEA VESSEL MEASURED PEAK GUST TO 56 MPH AT TOP OF MAST. |
| Jun 8, 1:59 PM EDT | HAIL 0.88 | Suttons Bay, MI | PEA TO NICKEL SIZED HAIL |
| Jun 8, 2:01 PM EDT | HAIL 1 | Old Mission, MI | |
| Jun 8, 2:07 PM EDT | HAIL 1.5 | 3 N Kewadin, MI | |
| Jun 8, 2:10 PM EDT | HAIL 0.75 | Lake Bellaire, MI | |
| Jun 8, 2:13 PM EDT | HAIL 0.25 | Bellaire, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1408 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671
WUUS53 KAPX 081735
SVRAPX
MIC009-019-055-079-089-081815-
/O.NEW.KAPX.SV.W.0056.110608T1735Z-110608T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
135 PM EDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANTRIM COUNTY IN NORTHERN LOWER MICHIGAN...
NORTHERN BENZIE COUNTY IN NORTHERN LOWER MICHIGAN...
NORTHERN GRAND TRAVERSE COUNTY IN NORTHERN LOWER MICHIGAN...
NORTHWESTERN KALKASKA COUNTY IN NORTHERN LOWER MICHIGAN...
LEELANAU COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 215 PM EDT
* AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF FRANKFORT...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
EMPIRE...LELAND...ELK RAPIDS...BELLAIRE...MANCELONA...PLATTE
TOWNSHIP...GLEN HAVEN...GLEN ARBOR...BURDICKVILLE...MAPLE CITY...
CEDAR...FOUCH...BINGHAM...LAKE LEELANAU...GREILICKVILLE...SUTTONS
BAY...PESHAWBESTOWN...OMENA...MAPLETON AND OLD MISSION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4477 8608 4492 8604 4500 8615 4491 8600
4505 8576 4511 8486 4484 8505 4478 8552
4504 8539 4504 8558 4492 8558 4499 8546
4478 8555 4477 8560 4488 8554 4492 8559
4477 8561 4469 8626
TIME...MOT...LOC 1735Z 258DEG 45KT 4474 8613
WIND...HAIL 60MPH 1.00IN
$$
JK2 follow-up statements
533
WWUS34 KAPX 081749
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
149 PM EDT WED JUN 8 2011
MIC009-019-055-079-089-081815-
/O.CON.KAPX.SV.W.0056.000000T0000Z-110608T1815Z/
GRAND TRAVERSE MI-BENZIE MI-ANTRIM MI-KALKASKA MI-LEELANAU MI-
149 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LEELANAU...
NORTHWESTERN KALKASKA...ANTRIM...NORTHEASTERN BENZIE AND NORTHERN
GRAND TRAVERSE COUNTIES UNTIL 215 PM EDT...
AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CEDAR...OR 11 MILES SOUTH OF LELAND...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
ELK RAPIDS...BELLAIRE...MANCELONA...SUTTONS BAY...PESHAWBESTOWN...
OMENA...MAPLETON...OLD MISSION...KEWADIN...TORCH LAKE...RAPID
CITY...ALDEN...CLAM RIVER...CENTRAL LAKE...ANTRIM...JORDAN
TOWNSHIP...WARNER TOWNSHIP AND LAKE BELLAIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4473 8612 4477 8608 4492 8604 4500 8615
4491 8600 4505 8576 4511 8486 4484 8505
4478 8552 4504 8539 4504 8558 4492 8558
4499 8546 4478 8555 4477 8560 4488 8554
4492 8559 4477 8561
TIME...MOT...LOC 1749Z 258DEG 58KT 4488 8565
WIND...HAIL 50MPH 1.00IN
$$
JK082
WWUS34 KAPX 081806
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
206 PM EDT WED JUN 8 2011
MIC019-081815-
/O.CAN.KAPX.SV.W.0056.000000T0000Z-110608T1815Z/
BENZIE MI-
206 PM EDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENZIE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4477 8561 4505 8570 4511 8486 4484 8505
4478 8552 4504 8539 4504 8558 4492 8558
4499 8546 4478 8555 4477 8560 4488 8554
4492 8559
TIME...MOT...LOC 1805Z 259DEG 67KT 4496 8524
WIND...HAIL <50MPH <.50IN
$$
MIC009-055-079-089-081815-
/O.CON.KAPX.SV.W.0056.000000T0000Z-110608T1815Z/
GRAND TRAVERSE MI-ANTRIM MI-KALKASKA MI-LEELANAU MI-
206 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LEELANAU...NORTHWESTERN KALKASKA...ANTRIM AND NORTHEASTERN GRAND
TRAVERSE COUNTIES UNTIL 215 PM EDT...
AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAPLETON...OR NEAR ELK RAPIDS...MOVING EAST AT 75 MPH.
IN ADDITION...AT 201 PM A SPOTTER ON OLD MISSION IN GRAND TRAVERSE
COUNTY REPORTED QUARTER SIZE HAIL WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BELLAIRE...MANCELONA...ANTRIM...JORDAN TOWNSHIP AND WARNER
TOWNSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4477 8561 4505 8570 4511 8486 4484 8505
4478 8552 4504 8539 4504 8558 4492 8558
4499 8546 4478 8555 4477 8560 4488 8554
4492 8559
TIME...MOT...LOC 1805Z 259DEG 67KT 4496 8524
WIND...HAIL 60MPH 1.00IN
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:18 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 8, 12:18 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1218 PM EDT WED JUN 8 2011
.SYNOPSIS.../ISSUED AT 332 AM/
ANOTHER HOT AND HUMID DAY IS AHEAD FOR NORTHERN MICHIGAN...BUT
RELIEF IS ON THE WAY. A COLD FRONT WILL DROP IN FROM THE NORTH LATE
TODAY THROUGH TONIGHT...KICKING OFF A ROUND OF THUNDERSTORMS. SEVERE
THUNDERSTORMS ARE VERY MUCH POSSIBLE...ESPECIALLY THIS AFTERNOON AND
EVENING. MUCH COOLER WEATHER WILL ARRIVE FOR THURSDAY...ON THROUGH
THE WEEKEND. THERE WILL BE PERIODIC CHANCES FOR RAIN.
JZ
&&
.SHORT TERM.../ISSUED AT 1205 PM/...TODAY
SOME UPDATED THOUGHTS AT MIDDAY...ONE BAND OF CONVECTION REMAINS
BETWEEN THE M-32 AND M-68 CORRIDORS...WHILE ADDITIONAL CONVECTION
ALREADY DEVELOPING WELL EAST OF THE COLD FRONT OVER NORTHEAST
WISCONSIN AND HEADING TOWARD LAKE MICHIGAN. WILL PROBABLY NEED TO
MAKE FURTHER ADJUSTMENTS TO PRECIP TIMING AND TEMPERATURES ACROSS
FAR NORTHERN LOWER. ONE CONCERN WITH APPROACHING LINE OUT OF
WISCONSIN IS EAST-WEST ORIENTED CONVECTIVELY INDUCED BAROCLINIC
ZONE ALONG THE M-32 CORRIDOR. EARLIER THOUGHT THAT THIS WOULD
WEAKEN PRIOR TO ADDITIONAL CONVECTION ARRIVING LATER THIS
AFTERNOON...BUT NOW CONCERNED THAT LINE OF CONVECTION UPSTREAM MAY
INTERACT WITH THIS THERMAL BOUNDARY AND INCREASE THE THREAT FOR
QLCS-TYPE LOW LEVEL SPIN-UPS NORTH OF M-72 CLOSER TO BETTER NEAR
SURFACE INSTABILITY. OTHERWISE CONTINUE TO SEE LARGE HAIL IN SOME
OF THE BIGGER STORMS...AND THIS WILL CONTINUE TO BE AN ISSUE THIS
AFTERNOON.
JPB
&&
.LONG TERM.../ISSUED AT 332 AM/...TONIGHT AND BEYOND
MAIN FORECAST ISSUES ROUNDING OUT THE WORK WEEK REVOLVE AROUND
CHANCES FOR CONVECTION TONIGHT...FOLLOWED BY JUST HOW COOL TEMPS
WILL END UP ON THURSDAY AND ANY ADDITIONAL PRECIP CHANCES INTO
FRIDAY. ABOVE-MENTIONED COLD FRONT WILL CROSS THE REGION FAIRLY
QUICKLY TONIGHT...MAINTAINING CHANCES FOR SEVERE CONVECTION AS IT
PASSES (SEE ABOVE FOR THE DETAILS)...THOUGH OVERALL THUNDER THREAT
SHOULD BE OUT OF THE PICTURE BY 09Z OR SO. ATTENTION WILL THEN SHIFT
TO INCOMING RATHER IMPRESSIVE PUSH OF LOW LEVEL COLD AIR IN THE
POST-FRONTAL ENVIRONMENT STRAIGHT OUT OF CENTRAL CANADA TOWARD
SUNRISE AND RIGHT ON THROUGH THURSDAY.
PER PATTERN RECOGNITION...PUNCH OF VERY CHILLY AIR SLICING IN
BENEATH LINGERING WARMTH ALOFT SHOULD SET THE STAGE FOR RAPID LOW
STRATUS DEVELOPMENT FROM NORTH TO SOUTH INTO THURSDAY...WITH DRIZZLE
POTENTIAL ALSO THERE...ESPECIALLY FROM THE STRAITS DOWN INTO THE
HIGHER TERRAIN WHERE UPSLOPE COMPONENT MAY COME INTO PLAY. THIS WILL
WREAK HAVOC WITH HIGH TEMPS ON THURSDAY...AS QUESTIONS REMAIN ABOUT
HOW LONG STRATUS WILL STICK AROUND AND/OR LIFT INTO A CU DECK.
SUSPECT NORTHERN AREAS WILL MIX OUT THROUGH THE AFTERNOON GIVEN
INFLUX OF QUITE DRY AIR ALOFT...THOUGH NORTHERN LOWER MAY END UP
STUCK IN THE MUCH FOR MUCH OF THE DAY. NAM12 2M TEMPS SHOW HIGHS
STRUGGLING THROUGH THE 50S ACROSS THE HIGH TERRAIN AND THIS MIGHT BE
ON THE RIGHT TRACK. WILL NUDGE GOING READINGS DOWN A FEW DEGREES...
BUT NOT AS COOL AS THE NAM WOULD SUGGEST (AT LEAST NOT YET) AS LATE
DAY SUN SHOULD HELP TACK A FEW DEGREES ONTO INITIALLY CHILLY
READINGS.
COOL NIGHT APPEARS IN THE WORKS THURSDAY NIGHT WITH SURFACE RIDGE
CENTER SETTLING THROUGH ONTARIO AND LIGHT WIND REGIME/DRY AIR IN
PLACE. MET/MAV READINGS INTO THE UPPER 30S FOR THE COLD SPOTS LOOK
LIKE A GOOD START PER UPSTREAM OBS WITHIN THIS AIR MASS RIGHT
NOW...WITH MAINLY 40S ELSEWHERE - DEFINITELY A REFRESHING CHANGE
OVER TONIGHT'S MUGGINESS. THEREAFTER...WILL BE FOCUSING ON NEXT
SHORTWAVE LIFTING THROUGH THE NORTHERN PLAINS ON FRIDAY. GUIDANCE
CONTINUES TO VARY SLIGHTLY ON TIMING/PLACEMENT OF THIS FEATURE...
WITH THE NAM/ECMWF THE MOST AGGRESSIVE ON ITS EASTWARD PLACEMENT ON
FRIDAY. SUBSEQUENTLY...THESE PIECES OF GUIDANCE DEVELOP A RATHER
HEALTHY RAIN SHIELD OVER THE AREA THROUGH THE AFTERNOON AS DEEP
LAYER WARM ADVECTION ASCENT STRENGTHENS...WHILE OTHER GUIDANCE HOLD
PRECIP CHANCES OFF UNTIL LATER FRIDAY NIGHT AND/OR SATURDAY. LITTLE
FEELING ONE WAY OR THE OTHER...THOUGH SREF MEAN MORE IN LINE WITH
NAM/ECMWF. WILL ADD IN INCREASING CHANCES FOR SHOWERS AFTER 18Z
FRIDAY...WITH HIGHS AGAIN DEPENDENT ON CLOUD COVER/PRECIP CHANCES
(I.E. COULD BE ANOTHER COOLISH DAY IF RAIN ARRIVES EARLY ENOUGH).
LAWRENCE
REST OF THE FORECAST...WEEKEND WILL STILL START OUT COOL...AND
PROBABLY WET. MODELS COMING INTO SOMEWHAT BETTER AGREEMENT THAT AN
AMPLIFYING UPPER TROF WILL TRANSIT THE NORTHERN LAKES SAT NIGHT. AN
ASSOCIATED SURFACE LOW WILL CROSS CENTRAL OR NORTHERN LOWER MI ON
SATURDAY. HAVE BUMPED UP POPS A BIT SATURDAY...INTRODUCED THUNDER TO
SOUTHERN PORTIONS OF THE FORECAST AREA...AND ADDED A CHANCE OF SHRA
TO NE LOWER MI SAT NIGHT. IN THE WAKE OF THIS SYSTEM...500MB RIDGING
WILL POKE UP INTO THE WESTERN LAKES BY MONDAY...AHEAD OF BROAD
TROFFING IN THE WEST. SO DRY WX LOOKS GOOD SUNDAY-MONDAY.
MAX TEMPS MAINLY IN THE 60S ON A RATHER CLOUDY SATURDAY...THOUGH IF
THE LOW GETS TUGGED A BIT NORTH...SOUTHERN REACHES COULD MAKE THE
70S. REINFORCING SHOT OF COOL AIR WILL ALSO KEEP SUNDAY IN THE 60S.
TEMPS WILL START TO RECOVER MONDAY...NEAR 70 TO THE LOW 70S.
JZ
&&
.MARINE.../ISSUED AT 332 AM/
TIGHTENING PRESSURE GRADIENT AND MIXING DOWN OF RATHER STRONG FLOW
ALOFT IN QUITE THE WARM AIR MASS WILL RESULT IN CONTINUATION AND/OR
DEVELOPMENT OF SMALL CRAFT CONDITIONS ACROSS A GOOD CHUNK OF THE
NEARSHORE WATERS TODAY. A COLD FRONT WILL QUICKLY DROP THROUGH THE
WATERS INTO THE LATE EVENING AND OVERNIGHT HOURS...PROVIDING A ROUND
OF SHOWERS AND THUNDERSTORMS...AND SWITCHING WINDS TO THE NORTH.
COULD SEE SMALL CRAFT CONDITIONS PREVAIL THROUGH THE NIGHT...
ESPECIALLY ON LAKE MICHIGAN AS RAPID AIR MASS CHANGE MAINTAINS SOME
GUSTY CONDITIONS. WINDS WILL BECOME MORE EASTERLY LATER THURSDAY
INTO FRIDAY AS HIGH PRESSURE BUILDS THROUGH ONTARIO...WITH SPEEDS
MAINLY 15 KNOTS OR LESS.
LAWRENCE
&&
.AVIATION.../ISSUED AT 718 AM/...VALID FOR 12Z TAFS
BROKEN LINE OF CONVECTION ALONG INCOMING AXIS OF MOISTURE
ADVECTION SHOULD GRADUALLY WEAKEN AS IT TRACKS EAST THROUGH MID
MORNING...THOUGH MAY WELL AFFECT TVC/APN WITH A BRIEF PERIOD OF
REDUCED VISBYS. OTHERWISE...GUSTY WINDS WILL DEVELOP ALL SITES
WITH VFR CONDITIONS THROUGH MID AFTERNOON. APPROACHING COLD FRONT
SHOULD LIGHT OFF A RENEWED ROUND OF SHOWERS AND THUNDERSTORMS
LATER THIS AFTERNOON INTO EARLY EVENING...A FEW OF WHICH MAY BE
SEVERE. WINDS WILL SHIFT NORTHWEST IN THE WAKE OF THE FRONT...WITH
LOWER CEILINGS INTO MVFR RANGE (POSSIBLY LOWER) LIKELY MAKING
INROADS INTO ALL TAF SITES AFTER 06Z AS COOLER AIR UNDERCUTS
RESIDUAL WARMTH ALOFT.
LAWRENCE
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ345-
347>349.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ323-341-
342-344>346.
LS...NONE.
&&Hazardous weather outlook, Jun 8, 11:40 AM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1140 AM EDT WED JUN 8 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 091200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1140 AM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF THUNDERSTORMS CAN BE EXPECTED ACROSS NORTHERN MICHIGAN THROUGHOUT THE AFTERNOON AND EVENING. SOME OF THESE STORMS WILL BE SEVERE...WITH HAIL IN EXCESS OF ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS EXPECTED. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ALONG AND NORTH OF M-32 CORRIDOR IN NORTHERN LOWER MICHIGAN...WHICH COULD RESULT IN FLASH FLOODING. THE MAIN THREAT FOR SEVERE WEATHER SHOULD WIND DOWN AROUND MIDNIGHT. THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS TODAY ON THE LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN...EXCLUDING GRAND TRAVERSE BAY. FOR MORE INFORMATION ON RIP CURRENT SAFETY...PLEASE VISIT HTTP://RIPCURRENTS.NOAA.GOV .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS WILL BE FOUND OVER MAINLY NORTHERN LOWER MICHIGAN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JPB
In the hours before
Local storm report, Jun 8, 11:43 AM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1143 AM EDT WED JUN 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1139 AM HAIL EAST JORDAN 45.16N 85.13W
06/08/2011 M1.75 INCH CHARLEVOIX MI CO-OP OBSERVER
&&
EVENT NUMBER APX1100459
JHLocal storm report, Jun 8, 11:45 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1145 AM EDT WED JUN 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL ELLSWORTH 45.17N 85.24W
06/08/2011 M0.75 INCH ANTRIM MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100460
JHLocal storm report, Jun 8, 11:56 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1156 AM EDT WED JUN 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1154 AM HAIL ELLSWORTH 45.17N 85.24W
06/08/2011 M1.00 INCH ANTRIM MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100461
BERGERLocal storm report, Jun 8, 11:57 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1157 AM EDT WED JUN 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL BOYNE CITY 45.18N 84.96W
06/08/2011 M0.25 INCH CHARLEVOIX MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100462
BERGERLocal storm report, Jun 8, 12:22 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1222 PM EDT WED JUN 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 3 W ELLSWORTH 45.17N 85.31W
06/08/2011 M1.25 INCH ANTRIM MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100463
BERGERLocal storm report, Jun 8, 1:21 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
121 PM EDT WED JUN 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0938 AM TSTM WND DMG 3 S NORTHPORT 45.09N 85.62W
06/08/2011 LEELANAU MI LAW ENFORCEMENT
MULTIPLE TREES DOWN AT INTERSECTION OF LEE MANN ROAD
AND M22
&&
EVENT NUMBER APX1100464
BERGERThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:03 PM EDT | Special Marine Warning | APX | 114 min | |
| Jun 7, 8:57 PM EDT | Special Marine Warning | APX | 49 min | |
| Jun 8, 1:02 AM EDT | Small Craft Advisory | APX | 22 hr | |
| Jun 8, 5:52 AM EDT | Special Marine Warning | APX | 83 min | |
| Jun 8, 6:44 AM EDT | Gale Warning | APX | 4 hr | |
| Jun 8, 6:44 AM EDT | Small Craft Advisory | APX | 16 hr | |
| Jun 8, 6:48 AM EDT | Special Marine Warning | APX | 87 min | |
| Jun 8, 7:13 AM EDT | Special Marine Warning | APX | 2 hr | |
| Jun 8, 8:12 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Cheboygan, Emmet, Otsego | 48 min |
| Jun 8, 9:08 AM EDT | Special Marine Warning | APX | 67 min | |
| Jun 8, 9:33 AM EDT | Severe Thunderstorm Warning | APX | Leelanau | 27 min |
| Jun 8, 9:34 AM EDT | Special Marine Warning | APX | 86 min | |
| Jun 8, 10:26 AM EDT | Special Marine Warning | APX | 94 min | |
| Jun 8, 11:10 AM EDT | Special Marine Warning | APX | 78 min | |
| Jun 8, 11:39 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Cheboygan, Emmet, Otsego | 51 min |
| Jun 8, 11:41 AM EDT | Special Marine Warning | APX | 16 min | |
| Jun 8, 12:50 PM EDT | Special Marine Warning | APX | 66 min | |
| Jun 8, 1:16 PM EDT | Special Marine Warning | APX | 43 min | |
| Jun 8, 1:27 PM EDT | Special Marine Warning | APX | 93 min | |
| Jun 8, 1:32 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Emmet, Leelanau | 43 min |
| Jun 8, 2:15 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Cheboygan, Otsego | 35 min |
| Jun 8, 2:23 PM EDT | Special Marine Warning | APX | 55 min | |
| Jun 8, 2:40 PM EDT | Severe Thunderstorm Warning | APX | Alpena, Cheboygan, Montmorency, Otsego, Presque Isle | 65 min |
| Jun 8, 2:42 PM EDT | Special Marine Warning | APX | 2 hr | |
| Jun 8, 3:42 PM EDT | Special Marine Warning | APX | 83 min | |
| Jun 8, 4:25 PM EDT | Severe Thunderstorm Warning | APX | Chippewa | 50 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.